Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 46, NWS Cleveland, OH

September 24, 2018

NWS Cleveland, OH issued this small craft advisory at Sep 24, 2018, 2:28 PM EDT. It took effect at Sep 24, 2018, 5:00 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2018, 2:28 PM EDT (18:28 UTC)
In effect from
Sep 24, 2018, 5:00 PM EDT
Expired
Sep 25, 2018, 10:00 AM EDT
In force
17 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

915 
WHUS71 KCLE 241828
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
228 PM EDT Mon Sep 24 2018


LEZ142>149-250630-
/O.NEW.KCLE.SC.Y.0046.180924T2100Z-180925T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
228 PM EDT Mon Sep 24 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT TUESDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 10 AM EDT Tuesday. 

* WINDS...Southeast 15 to 25 knots with gusts up to 35 knots.

* WAVES/SEAS...3 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
3 follow-up statements
394 
WHUS71 KCLE 250208
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1008 PM EDT Mon Sep 24 2018


LEZ142>149-251015-
/O.CON.KCLE.SC.Y.0046.000000T0000Z-180925T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1008 PM EDT Mon Sep 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
TUESDAY...

* WINDS...Southeast 15 to 25 knots with gusts up to 35 knots 
  becoming south.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
589 
WHUS71 KCLE 250927
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
527 AM EDT Tue Sep 25 2018



LEZ142>149-251400-
/O.CON.KCLE.SC.Y.0046.000000T0000Z-180925T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
527 AM EDT Tue Sep 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...South 15 to 25 knots with gusts up to 30 knots.

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
809 
WHUS71 KCLE 251402
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1002 AM EDT Tue Sep 25 2018


LEZ149-251800-
/O.EXP.KCLE.SC.Y.0046.000000T0000Z-180925T1400Z/
/O.NEW.KCLE.SC.Y.0047.180925T1402Z-180925T1800Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1002 AM EDT Tue Sep 25 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 2 PM EDT this afternoon.

* WINDS...South 15 to 25 knots with gusts up to 30 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>148-251515-
/O.EXP.KCLE.SC.Y.0046.000000T0000Z-180925T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
1002 AM EDT Tue Sep 25 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 2:08 PM EDT, 20 minutes earlier.

Area forecast discussion, Sep 24, 2:08 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
208 PM EDT Mon Sep 24 2018

.SYNOPSIS...
A ridge of high pressure extending south across the local area will
move east of the area today. A warm front will lift north across the
region this evening. A ridge will build west from the Appalachian
Mountains into the local area tonight and remain nearly stationary
through Tuesday. A cold front will move east across the region
Tuesday night. High pressure over Oklahoma will extend a ridge
northeast into the local area behind the cold front late Tuesday
night. Another high pressure will develop over the northeastern
United States Thursday.

&&

.NEAR TERM /THROUGH TUESDAY/...
Minor changes with the forecast this afternoon. Continued to
trend pops and temperatures with current conditions. Continues
to look like a murky day ahead of the warm front...

Previous Discussion...
Amplification of an upper level ridge will take place over the
eastern Pacific Ocean today resulting in a deepening upper level
trough over the Canadian Prairies. This in turn will cause an upper
level ridge over the northeastern United States to amplify as well.
Surface high pressure under the northeastern United States high
pressure will keep a strong ridge over the eastern quarter of the
United States today. A warm front at the surface is expected to
lift north across the region later today into this evening.
Moisture with the front is expected to ramp up as well. The
front will produce showers across the local area. At this time,
instability is not expected to be substantial through Tuesday
morning to warrant a threat for thunderstorms. However, ahead of
the cold front, some mixed layer instability develops Tuesday
afternoon and there could be a few rumbles of thunder. But will
take another look again and if needed will add mention of
thunder Tuesday afternoon. Best chance of thunderstorms appear
they will hold off until Tuesday night as the cold front moves
through the area. Otherwise, with rain moving in and easterly
flow across the area ahead of the warm front, not expecting
temperatures to be quite as warm as yesterday. Highs in the
lower 70s west to middle and upper 60s east. Then, tonight, area
will be in the warm sector for the most part allowing
temperatures to hold in the lower to middle 60s. Warm front may
stall over the eastern portions of the forecast area as it
struggles against the ridge building south along the Appalachian
Mountains. Some of the cold air spilling west from the ridge
will keep temperatures in the upper 50s east portions. Warm air
advection will push into the western portions of the area
Tuesday with temperatures in the upper 70s. Still may see a
struggle to get the warmer air into the east up against ridge.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Showers and possibly thunderstorms will be ongoing at the start of
the period.  The models remain in fair agreement with the main
features during the period.  A cold front will be about half away
across the area at 12z Wednesday.  Have continued with high pops for
Tuesday night but only a chance of thunderstorms given marginal
instability.  There will however be good low level shear so things
will need to be watched.  By midday Wednesday locations west of I-71
should be mainly dry.  By early evening the entire area should be
dry.  There could be some one inch rain totals by the time the
precip ends.  The remainder of the short term will be dry as high
pressure builds in.  Highs Thursday will be a tad below normal.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
A weak boundary will move across the area on Friday and could kick
off a few showers downwind of the lake in the northwest flow.  Have
actually lowered precip chances slightly and this should not be a
big deal.  Over the weekend a warm front will develop across the
region. Some precip is expected along and north of this feature.  By
Saturday evening the front will be near the south shore of the lake
so through Saturday night best chances for showers will be across
the north half of the area.  The front will sag slightly south on
Sunday spreading small precip chances into the southern end of the
area.  Coverage of the precip will be limited so no more than small
chance wording is needed.  The location of the front will dictate
temperatures during the period.  For the most part high temperatures
should be within a couple degrees of normal.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Warm front moving north into the area this afternoon has a mixed
bag of IFR to VFR across the local area with deteriorating conditions
expected as rain moves into the region. KCLE and KERI will be
the holdouts for IFR conditions later today. Southeast flow
ahead of the warm front will support downsloping at these
terminals and VFR/MVFR will hang around for quite a bit this
afternoon and evening. The rain arrives and the flow switches
around to more southerly tonight, which will help IFR conditions
settle in tomorrow morning at these terminals. Winds will
increase tonight into tomorrow as low pressure moves closer to
the area. Gusts could reach 20 knots with higher possible along
the downslope lakeshore areas, especially KERI.

OUTLOOK...Non-VFR into Tuesday night then across NE OH/NW PA
Wednesday into Thursday.

&&

.MARINE...
Easterly winds will become southeast toward evening and then south
as a warm front lifts north across the region overnight.  It appears
that strongest winds will be in the middle of the lake.  The
downslope set up for the nearshore off of Erie is not ideal with the
flow a little south of what is needed for the best winds.  With all
of that in mind will hold off on any small craft headlines for the
time being.  Speeds will peak the first half of tonight and then
diminish.  South to southwest flow around 15 knots is then expected
till a cold front crosses the lake late Tuesday night and Wednesday
morning.  Winds will become northwest and increase behind the front
and small craft conditions appear likely through Wednesday evening.
High pressure will dominate the end of the week with variable flow
under 15 knots expected both Thursday and Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy/Sefcovic
SHORT TERM...Kubina
LONG TERM...Kubina
AVIATION...Sefcovic
MARINE...Kubina
Hazardous weather outlook, Sep 24, 10:32 AM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1032 AM EDT Mon Sep 24 2018

LEZ142>147-162>167-OHZ003-006>013-017>021-027>031-036>038-047-251445-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-Lucas-
Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca-
Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-
Morrow-Holmes-Knox-
1032 AM EDT Mon Sep 24 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a slight risk for severe thunderstorms Tuesday night.
The strongest thunderstorms will have the potential to produce
damaging wind gusts. There is also the possibility for some large
hail or an isolated tornado.

In addition, moderate to heavy rainfall is possible on Tuesday into
Wednesday. Some of this rainfall may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed on Tuesday.

LEZ061-148-149-168-169-OHZ014-022-023-032-033-089-PAZ001>003-251445-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Ashtabula Inland-
Portage-Trumbull-Stark-Mahoning-Ashtabula Lakeshore-Northern Erie-
Southern Erie-Crawford-
1032 AM EDT Mon Sep 24 2018

This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and
northwest Pennsylvania.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Moderate to heavy rainfall is possible on Tuesday into Wednesday.
Some of this rainfall may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.